MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 3 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 3 PMA; KNEE PROSTHESIS
Model Number 159575
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately six (6) years after the initial surgery, a patient underwent a right sided unicompartmental knee arthroplasty to total knee arthroplasty conversion for unknown reasons.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical devices: oxf uni tib tray sz c rm pma; item# 154723; lot# 007610.Oxf twin-peg cmntd fem md pma; item# 161469; lot# 120790.Multiple mdr reports were filed for this event: 3002806535-2023-00121; 3002806535-2023-00123.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No products were returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing record confirmed no abnormalities or deviations.Devices are used for treatment.Radiographs were provided and reviewed by a radiologist.Significant findings include that the unicompartmental knee arthroplasty, involving the medial compartment of the right knee, appears anatomically aligned without periprosthetic lucencies.A threaded screw is noted extending from the level between the tibial spines inferolaterally to closely approximate the lateral cortex of the tibial metaphysis.The proximal tip of the screw appears slightly backed out with positioning at the level of the anterior intercondylar notch.Linear radiodensity in the medial compartment joint space is likely related to the normal appearance of the polyethylene lining.Bones appear intact and normally mineralized.The left knee imaging demonstrates moderate to severe degenerative arthritic changes with joint space loss in the medial compartment.Possible backing out of the screw in the proximal tibia with the proximal head located in the anterior intercondylar notch.It is uncertain if this is related to subsidence/loosening from a previous time point.A definitive diagnosis can be made by comparing with previous imaging.Otherwise, the unicompartmental knee arthroplasty appears intact without periprosthetic lucencies.No fractures were detected.The overall fit alignment of the implants, as well as bone quality, appears normal.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG RT MD SIZE 3 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16805159
Report Number3002806535-2023-00122
Device Sequence Number7180200
Product Code NRA
UDI-Device Identifier05019279786213
UDI-Public(01)05019279786213(17)220901(10)942780
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/01/2022
Device Model Number159575
Device Catalogue Number159575
Device Lot Number942780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight83 KG